It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-27-2010, 10:26 PM   #1
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: USA
Posts: 964
goldyfm HB Usergoldyfm HB Usergoldyfm HB User
Strange reaction

I have FMS, Lupus and Heart Valve Problems and long standing problems with multiple medication allergies and weird reactions. I have Bronchitis and had been told I could take Mucinex with the meds I take but was told to half them. I have taken them before with my regular meds, but last night after I took 1/2 Mucinex and later my nighttime meds, I broke out in an all over sweat and lost all my meds from stomach problems. I felt horrible, never did close my eyes all night, and now I am afraid to take my nightly meds. I did okay with the morning Plaquenil, aspirin, and Aciphex after eating breakfast. I waited about an hour to take the Mucinex but was already feeling much more poorly from the Bronchitis before I could get it down and get relief. I tried to call pharmacy but they could not advise. I have decided to leave off the nighttime meds til Monday and see what the doctor says. I am so tired of this happening every time I have to alter one bit of my medication regimen. I know I will pay for leaving off my other meds if only for a night or two.

Does anyone else have these kinds of problems to this extreme? It is so disheartening, as it takes me days to get over this type of reaction. Surely there has to be something out there to combat such problems in people like me. I don't think I will ever be able to be medicated like I should be.

 
Old 02-28-2010, 04:37 AM   #2
Senior Member
(female)
 
Join Date: May 2007
Location: CT
Posts: 167
sk84life HB Usersk84life HB Usersk84life HB User
Re: Strange reaction

I'm so sorry you are having such a difficult time! Finding the right timing for a variety of medications can really be a challenge, everyone is different, and every illness on top of a baseline disease presents even further problems.

There are so many unknowns that enter the equation...current level of hydration being one of the biggies, add to it generic meds vs. trade names, understanding our own physiology. It boggles the mind! Sometimes it might be easier to treat certain illnesses with home remedies and techniques......like bronchitis, getting lots and lots of fluid, knowing how to cough properly (in stages), understanding how you lose so much more fluid due to mouth breathing, being patient with the time it will take to have an illness resolve....we, myself included, just want to take a medicine and have the miserable feeling go away.

Our stomachs can be fine one day and revolt the next. I am truly sorry you are so discouraged.

 
Sponsors Lightbulb
   
Old 03-10-2010, 11:54 AM   #3
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: USA
Posts: 964
goldyfm HB Usergoldyfm HB Usergoldyfm HB User
Re: Strange reaction

due to the reaction I was having with the bronchitis meds and my regular meds, I have left them off for almost two weeks now. I am better in the bronchitis area, but my leaving off the regular meds has made me realize that I actually feel better aches and pain wise than I feel when I am taking them. I have decided to leave them off until I see the Rheumie next week and ask his guidance. I know I will probably get a big lecture about treating myself, but at the time, I felt it was more important to get the respiratory symptoms under control and if the only way I could tolerate those meds was to leave off the other offending drugs, then so be it. I know that I have been plagued with leg and hip pain almost constantly over the last couple of years and that has let up dramatically since leaving off my "normal" medication regimen. I know that some of the meds are essential, but I am wondering if they are all necessary since I have had this improvement by leaving them off. I am hoping I can add them back one at a time to see which ones may be the offenders. I hope I am right and the doctor understands my decision to leave them off.

 
Old 03-10-2010, 01:18 PM   #4
Junior Member
(female)
 
Join Date: Dec 2009
Location: M-Town, 10
Posts: 18
laotzu04 HB User
Re: Strange reaction

I don't have any advice really to offer but I will say that I just had bronchitis along with a nasty kidney infection (and now more and growth of existing stones! Yikes) and my Rheumatologist advised me to not take any of the Rheum meds until I had completed the antibiotic/mucinex/allegra/ depo dose pack therapy for the infections as the rheum meds hinder the ability to fight the infections.

I finally completed the meds for my infections and was feeling awful! Started back with all the Rheum meds yesterday. Even though I was on antibiotics etc I feel horrible. I cannot sleep and though I got up at 5:30am today and made my way to work I didn't start to notice my joints limbering up or start to even feel alive until about 10 am.

Perhaps you feel like you feel better because the infection is clearing up, etc. I would be worried about stopping my treatments without discussing it first with my doctor though because from what I've gathered about Lupus, it can be causing organ damage etc even when you don't necessarily feel like you are having a flare. Also, I wonder how long some of the Rheum meds stay in our systems? Because though you are off of those treatments now, aren't they still somewhat active in the system for a while once treatment is stopped?

Sorry to hear about your reaction! I bet that is frustrating and frightening. I think you did the right thing by focusing on treating the bronchitis.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
3 moles removed, strange reaction to surrounding skin positionandhold Cancer: Skin 2 11-18-2009 12:06 PM
Strange Symptoms. Asking for Advice.. xersen Brain & Nervous System Disorders 20 10-30-2008 11:00 AM
Strange reaction months later??? PyroPeanut Vaccination & Immunization 1 03-22-2008 07:55 AM
Strange Fentanyl Patch Side Effect brianpain33 Pain Management 3 10-27-2007 08:11 AM
Strange turn-on? ctgirlliz Sexual Health - General 5 06-28-2007 07:51 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (172), ladybud (43), AngelicBrat (16), luca689 (7), ksp (6), neveragain444 (6), luvinmusiq (5), Daisygrace (4), brooklyngirl (4), paperbgprinces (3)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:53 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!